Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 27, 2009, 8:38 AM CDT for Calhoun County, Victoria County, Texas. It was in force for 112 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2009, 8:38 AM CDT (13:38 UTC)
- Expired
- May 27, 2009, 10:30 AM CDT
- In force
- 112 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 127 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 9:04 AM CDT | HEAVY RAIN 2 | Port Lavaca, TX | CO-OP OBSERVER REPORTED 2 INCHES OF RAIN WITHIN 30 MINUTES |
| May 27, 9:18 AM CDT | FLASH FLOOD | Port Lavaca, TX | STALLED VEHICLE ON GEORGE/SEA DRIFT. WATER UP TO DOOR. |
| May 27, 10:00 AM CDT | FLASH FLOOD | Port Lavaca, TX | FLOODING OF STREETS REPORTED BY CO-OP OBSERVER IN PORT LAVACA. 2 INCHES OF RAIN OVER A HALF HOUR PERIOD. |
| May 27, 10:00 AM CDT | HEAVY RAIN 4.5 | Port Lavaca, TX | HEAVY RAIN AND FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3147 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 271338
FFWCRP
TXC057-469-271530-
/O.NEW.KCRP.FF.W.0004.090527T1338Z-090527T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
838 AM CDT WED MAY 27 2009
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CALHOUN COUNTY IN SOUTH TEXAS...
SOUTHERN VICTORIA COUNTY IN SOUTH TEXAS...
* UNTIL 1030 AM CDT
* AT 823 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 2 TO 3 INCHES HAS ALREADY OCCURRED ACROSS
THE WARNED AREA. ADDITIONAL 1 TO 2 INCH RAINFALL AMOUNTS ARE
POSSIBLE.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...PLACEDO...PORT LAVACA...BLOOMINGTON...DOWNTOWN
VICTORIA...INEZ...KAMAY...MAGNOLIA BEACH...POINT COMFORT...SAXET
LAKES...TELFERNER...VICTORIA COLLEGE AND VICTORIA COLONY CREEK
COUNTRY CLUB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 2856 9651 2850 9647 2852 9698 2859 9714
2871 9717 2894 9679 2885 9670 2882 9672
2863 9660 2859 9660 2856 9653 2859 9649
2862 9651 2863 9658 2870 9657 2870 9652
2859 9641
$$
MJG1 follow-up statement
000
WGUS74 KCRP 271425
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
925 AM CDT WED MAY 27 2009
TXC057-469-271530-
/O.CON.KCRP.FF.W.0004.000000T0000Z-090527T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN-VICTORIA-
INCLUDING THE CITIES OF...PLACEDO...PORT LAVACA
925 AM CDT WED MAY 27 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
NORTHERN CALHOUN AND SOUTHERN VICTORIA COUNTIES...
AT 919 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. DOPPLER RADAR ESTIMATES RAINFALL TOTALS OF 3 TO 6 INCHES HAVE
OCCURRED ACROSS THE WARNED AREA AND AN ADDITIONAL INCH OF RAINFALL
IS POSSIBLE MAINLY SOUTHERN SIDE OF VICTORIA TO PORT LAVACA AND
POINT COMFORT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAXET
LAKES...DOWNTOWN VICTORIA...VICTORIA COLLEGE...VICTORIA COLONY CREEK
COUNTRY CLUB...VICTORIA REGIONAL AIRPORT...TELFERNER...POINT
COMFORT...PLACEDO AND INEZ.
LAW ENFORCEMENT HAS REPORTED SIGNIFICANT STREET FLOODING WITH SOME
STALLED CARS TRAPPED IN FLOOD WATERS IN PORT LAVACA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 2856 9651 2850 9647 2852 9686 2859 9714
2871 9717 2894 9679 2885 9670 2882 9672
2863 9660 2859 9660 2856 9653 2859 9649
2862 9651 2863 9658 2870 9657 2870 9652
2859 9641
$$
MJGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 7:05 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 27, 7:05 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 705 AM CDT WED MAY 27 2009 .DISCUSSION...SEE AVIATION DISCUSSION. NOTE KLRD TERMINAL FORECAST USERS...OBSERVATIONS HAVE JUST BEGUN TO COME IN SO HAVE JUST ISSUED NON-NIL TAF. && .AVIATION...MAIN ISSUE IS TIMING OF CONVECTION SO WILL DEAL WITH THAT FIRST. THUNDER MOST LIKELY AT KVCT AS PROXIMITY OF FRONT TIMING OF SEA-BREEZE MAKES THIS THE MOST LIKELY LOCATION. AT KCRP AND KALI...BELIEVE CONVECTION WILL HAVE TO BE OCCURRING DURING THE LATE MORNING OR EARLY AFTERNOON WITH SEA BREEZE...SO HAVE TEMPOS THERE. AT KLRD...CONVECTION WILL BE LATE...MOST LIKELY INITIATING OVER THE SIERRA MADRE AND MOVING EAST AFTER SUNSET. AFTER 06Z...MUCH UNCERTAINTY REMAINS WITH CONVECTION BUT BELIEVE SUFFICIENT ENOUGH CHANCE FOR ALL BUT KVCT TO WARRANT A PROB30 TSRA. OTHERWISE...MVFR CIGS AND VSBYS AOB MVFR WILL IMPROVE BY 15Z WITH ONLY MVFR CONDITIONS EXPECTED LATER TODAY WITH ANY THUNDERSTORMS. DUE TO LIGHTER WINDS TOWARD MORNING...BELIEVE WE WILL SEE SOME LIGHT FOG AT KVCT AND KALI AFTER 06Z. FINALLY...MVFR CIGS WILL RETURN TO KLRD LATE...UNLESS CONVECTIVE COMPLEX WHICH IF FORMS DELAYS ITS EASTWARD MOVEMENT. AT KLRD THIS MORNING WILL && .PREV DISCUSSION... /ISSUED 507 AM CDT WED MAY 27 2009/ DISCUSSION...DID A QUICK UPDATE FOR FOG THIS MORNING OVER THE NORTHERN AREAS AS VISIBILITIES DOWN TO 1 MILE OR LESS IN SOME LOCATIONS ACCORDING TO OBSERVATIONS. THAT IS IT FOR NOW. PREV DISCUSSION... /ISSUED 326 AM CDT WED MAY 27 2009/ SHORT TERM (TODAY THROUGH THURSDAY)...ANOTHER TRICKY RAIN FORECAST AS TIMING OF RAIN-MAKING MECHANISMS NOT IN PHASE. DYING SECONDARY MCS YESTERDAY MORNING STABILIZED AIRMASS TOO LONG FOR CONVECTION TO DEVELOP LATE IN THE AFTERNOON. FOR TODAY...FRONTAL BOUNDARY AND DAYTIME HEATING WILL PROVIDE MECHANISMS FOR RAIN AS MORE THAN SUFFICIENT MOISTURE AROUND. HOWEVER...S/W SEEN ON WATER VAPOR AND SHOWN BY GFS/NAM (MAINLY NORTH OF CWFA) WILL HAVE ITS EFFECTS MOVE EAST BY MID MORNING...ALLOWING FOR SUBSIDENCE BEHIND THIS. HOWEVER...GIVEN THE AVAILABLE CAPE AND LOWERING CIN DURING THE DAY...BELIEVE THERMALS WILL OVERCOME AFOREMENTIONED SUBSIDENCE... AND INTERACTION OF SEA BREEZE AND FRONT SHOULD ALLOW FOR SUFFICIENT CONVERGENCE FOR CONVECTION. ALSO...ANOTHER WEAK LFQ OF STJ IS PROGGED TO MOVE INTO THE AREA LATE THIS AFTERNOON...SO WILL GENERALLY GO WITH PREVIOUS POP FORECAST WITH MINOR ADJUSTMENTS. MAIN QUESTION TONIGHT IS WHETHER MCS FARTHER WEST DEVELOPS...AND WHETHER DRIER AIR PUSH WILL BE SUFFICIENT TO KEEP MOST OF THE CONVECTION OVER THE SOUTHERN AREAS. GFS AND NAM DISAGREE TOTALLY ON THEIR CONVECTIVE SOLUTIONS...THE FORMER DEVELOPING CONVECTION (AND FEEDBACK...AGAIN) TONIGHT AND NAM BEING MUCH DRIER. ALTHOUGH GFS OVER-DOING THINGS...BELIEVE CONVECTION WILL DEVELOP WEST TONIGHT THEN MOVE EAST OVERNIGHT BEFORE WEAKENING (SIMILAR TO MONDAY NIGHT/TUESDAY MORNING). A BIT DRIER FOR THURSDAY AS FRONT SEEPS A BIT FARTHER SOUTH TO JUST SOUTH OF CWFA BUT STILL ENOUGH MOISTURE AVAILABLE FOR SOME LOW-CHANCE POPS OVER THE SOUTHERN AREAS...THINK DRYING MAY BE SUFFICIENT OVER THE NORTHEAST TO ONLY GO WITH LOW CHANCE POPS. HOWEVER...IF GOOD MCS DEVELOPS OVERNIGHT AND MOVES THROUGH BY THURSDAY MORNING...RAIN DURING THE DAY ON THURSDAY MAY NOT OCCUR TIL LATE AFTERNOON...IF AT ALL. FOR TEMPERATURES...GENERALLY STAYED CLOSER TO GFS-MOS DUE TO UNCERTAINTIES IN FORECAST FOR RAIN...AS THE MORE THE RAIN IS AROUND...THE COOLER IT WILL BE (FRONT WILL NOT COOL THINGS DOWN MUCH BUT WILL BRING MORE CLOUDS AND RAIN POTENTIAL). MARINE (TONIGHT THROUGH THURSDAY)...MODERATE ONSHORE FLOW WILL GRADUALLY BECOME NORTHEAST AS BOUNDARY GRADUALLY MOVES INTO THE WATERS AND SOUTH OF THE CWFA. BEST SHOT OF RAIN TODAY...THEN GRADUALLY DECREASING TONIGHT AND THURSDAY AS DRIER AIR SLOWLY SEEPS IN. SCEC CONDITIONS POSSIBLE TONIGHT NEAR THE COAST. LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...THE LATEST RUN OF THE GFS IS A BIT MORE AGGRESSIVE WITH DRIER AIR FILTERING IN FROM THE NORTHEAST THURSDAY NIGHT RELATIVE TO PREVIOUS RUNS AND THE CURRENT RUNS OF THE NAM/ECMWF. NEVERTHELESS...THE TREND CONTINUES TO BE FOR THE ATMOSPHERE TO DRY OUT FOR THE WEEKEND. AS A RESULT...TRIMMED POPS FRIDAY BY 10%...BUT MAINTAINED MENTION FOR FRIDAY AFTERNOON AND EVENING CONVECTION ACROSS THE SOUTHERN RIO GRANDE PLAINS WHERE THE DEEPEST MOISTURE WILL RESIDE. TROPOSPHERIC MOISTURE SHOULD REMAIN LIMITED ACROSS SOUTH TEXAS FOR SATURDAY WITH DRY CONDITIONS CONTINUING INTO SUNDAY. NOT REAL CONFIDENT IN THE AGGRESSIVE MOISTURE RETURN THE ECMWF IS ADVERTISING FOR SUNDAY. STILL...LIGHT WINDS AND MARGINAL MOISTURE SHOULD LEAD TO AT LEAST A SLIGHT CHANCE OF CONVECTION LATE SUNDAY AFTERNOON. LOWERED POPS BY 10% BUT MAINTAINED THE MENTION OF AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS THE COASTAL PLAINS FOR SUNDAY AS A RESULT. ZONAL FLOW ALOFT COMBINED WITH INCREASING BOUNDARY LAYER MOISTURE AND WAA SHOULD ALLOW DIURNAL CONVECTION TO DEVELOP DURING BOTH THE MONDAY AND TUESDAY AFTERNOON AND EVENING HOURS. BROAD MID/UPR RIDGING AND ASSOCIATED SYNOPTIC SUBSIDENCE SHOULD OVERSPREAD THE REGION BY THE MIDDLE OF NEXT WEEK WITH DRY CONDITIONS EXPECTED BY WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 89 71 89 68 90 / 60 20 30 10 10 VICTORIA 88 68 89 63 92 / 60 20 20 10 10 LAREDO 96 74 95 75 96 / 30 40 20 20 10 ALICE 94 72 93 68 92 / 60 30 30 10 10 ROCKPORT 87 73 87 70 89 / 60 20 20 10 10 COTULLA 92 70 91 68 94 / 30 40 20 20 10 KINGSVILLE 93 73 92 68 91 / 60 20 30 10 10 NAVY CORPUS 88 74 87 72 87 / 60 20 30 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && GW/86...SHORT TERM TM/95...LONG TERM
Hazardous weather outlook, May 27, 4:58 AM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 458 AM CDT WED MAY 27 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-281100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 458 AM CDT WED MAY 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS A FRONTAL BOUNDARY INTERACTS WITH THE SEA BREEZE DURING DAYTIME HEATING. MOST OF THE THUNDERSTORM ACTIVITY TODAY IS EXPECTED EAST OF A FREER TO COTULLA LINE...WITH MOST OF THE ACTIVITY TONIGHT OVER THE BRUSH COUNTRY AND RIO GRANDE PLAINS. SOME OF THE STRONGER STORMS WILL PRODUCE WINDS NEAR 50 MPH ALONG WITH SMALL HAIL...WITH ONE OR TWO STORMS POSSIBLY PRODUCING PENNY TO QUARTER SIZED HAIL AND WINDS NEAR 60 MPH. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. ALSO...PATCHY FOG THIS MORNING WILL REDUCE VISIBILITIES TO LESS THAN 1 MILE IN A FEW LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE TO A CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY DURING THE AFTERNOON AND EVENING HOURS. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE THROUGHOUT THE DAY SHOULD ORGANIZED SEVERE WEATHER APPEAR MORE LIKELY. GW/TM
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:52 AM CDT | Special Marine Warning | CRP | 113 min | |
| May 27, 10:23 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Calhoun, Goliad, Refugio, Victoria | 52 min |
| May 27, 10:30 AM CDT | Flash Flood Warning | CRP | Calhoun, Victoria | 2 hr |
| May 27, 11:07 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, Bee, Calhoun, Goliad, Live Oak, Refugio and 2 more | 53 min |
| May 27, 11:26 AM CDT | Flash Flood Warning | CRP | Aransas, Bee, Calhoun, Goliad, Refugio, San Patricio and 1 more | 2 hr |
| May 27, 11:40 AM CDT | Special Marine Warning | CRP | 110 min | |
| May 27, 11:44 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, Bee, Calhoun, Goliad, Refugio, San Patricio and 1 more | 61 min |
| May 27, 12:15 PM CDT | Marine Weather Statement | CRP | 105 min | |
| May 27, 12:25 PM CDT | Flash Flood Warning | CRP | Calhoun, Victoria | 50 min |
| May 27, 12:55 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 65 min |
| May 27, 1:21 PM CDT | Special Marine Warning | CRP | 114 min | |
| May 27, 1:35 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 55 min |
| May 27, 1:56 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces, San Patricio | 152 days |
| May 27, 2:28 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 32 min |
| May 27, 3:09 PM CDT | Special Marine Warning | CRP | 111 min |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.